MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0720
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the wire coating was torn, discolored and shrunk to the base of the knife.There was no damage at the location where the wire sheathing was torn.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the torn coating could not be determined, likely factors causing the tear could have been the following: - it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.- the discoloration of the coated portion is considered to be caused by the heat generated when the knife was energized.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : - when inserting the instrument into the endoscope, be sure that the cutting wire is parallel to the tube.Otherwise, the metal part of the forceps elevator may contact the cutting wire and peel off the coating material.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported the wire coating of the single use 3-lumen sphincterotome peeled off when the package was open.The issue occurred during pre-use inspection.A similar device was used to complete the procedure.There was no reported patient harm or impact due to this event.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18534374
Report Number9614641-2024-00130
Device Sequence Number20757632
Product Code KNS
UDI-Device Identifier04953170382628
UDI-Public04953170382628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0720
Device Lot Number23K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Initial Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown